Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 197, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 13, 2001, 3:05 PM CDT for Beadle County, South Dakota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2001, 3:05 PM CDT (20:05 UTC)
- Expired
- Jun 13, 2001, 3:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Beadle County, SD
The radar
The Aberdeen radar (KABR), 125 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
106 WUUS53 KFSD 132005 SVRFSD SDC005-132030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 305 PM CDT WED JUN 13 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL 330 PM CDT * AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHEAST OF VIRGIL...OR ABOUT 14 MILES SOUTHWEST OF HURON...MOVING NORTH AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VIRGIL AROUND 310 PM CDT HURON AROUND 320 PM CDT BROADLAND AROUND 325 PM CDT THIS STORM WILL PRODUCE LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4421 9848 4421 9819 4452 9817 4453 9847
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 11:45 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 13, 11:45 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1145 AM CDT WED JUN 13 2001 BEEN A BUSY MORNING DEALING WITH THE TAIL END OF STORMS LAST NIGHT AND GEARING UP FOR NEW DEVELOPMENT LATER TODAY. SPC JUST UPDATED THEIR DAY 1 OUTLOOK TO INCREASE THE RISK OF SVR WX TO MODERATE FOR MUCH OF THE FSD CWA WHICH GOES PRETTY GOOD WITH THE MORNING SIG WX OUTLOOK WE JUST ISSUED. WILL BE UPDATING ZONES TOWARD NOON AND 1 PM. AS WE ARE GEARING UP FOR ANOTHER SVR WX OUTBREAK THIS AFTN...HEAVY RAIN AND FLOOD POTENTIAL WILL ALSO BE A CONCERN. DOES NOT LOOK LIKE WE WILL BE IN THE CLEAR FM SVR WX TIL LATE...HOLDING OFF UNTIL A 500 MB TROF MOVES THROUGH THE AREA. ONE CONCERN THOUGH IS THAT THE WIND SHEAR MAY BE TOO STRONG FOR THU THAT TSTMS MAY HAVE A HARD TIME DEVLEOPING IN OUR CWA. .FSD...NONE BR
In the hours before
Local storm report, Jun 13, 9:18 AM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
918 AM CDT WED JUN 13 2001
CORRECTED 524 PM AND 531 PM LINCOLN COUNTY SD REPORTS TO 724 PM AND 731 PM
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0417 PM 1 NE HARRIS IA 1 INCH HAIL
06/12/01 OSCEOLA REPORTED BY STORM
SPOTTER.
0428 PM OCHEYEDAN IA .75 INCH HAIL
06/12/01 OSCEOLA REPORTED BY PUBLIC.
0433 PM RUSHMORE MN 1 INCH HAIL
06/12/01 NOBLES REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0505 PM 1 N LUVERNE MN 1 INCH HAIL
06/12/01 ROCK REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0540 PM 7 NW HARTLEY IA .75 INCH HAIL
06/12/01 OBRIEN REPORTED BY MEDIA.
0543 PM 5 E MELVIN IA .75 INCH HAIL
06/12/01 OSCEOLA REPORTED BY STORM
SPOTTER.
0550 PM MAY CITY IA 1 INCH HAIL
06/12/01 OSCEOLA REPORTED BY MEDIA.
0603 PM INWOOD IA 1 INCH HAIL
06/12/01 LYON REPORTED BY STORM
SPOTTER.
0626 PM 1 S BRANDON SD .75 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0627 PM DELL RAPIDS SD .88 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
0634 PM COLTON SD .75 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
0640 PM 6 S TEA SD .75 INCH HAIL
06/12/01 LINCOLN REPORTED BY EMERGENCY
MANAGEMENT.
0641 PM ROCK RAPIDS IA .75 INCH HAIL
06/12/01 LYON
0645 PM ROCK VLY IA .88 INCH HAIL
06/12/01 SIOUX
0653 PM 5 W ELLSWORTH MN .75 INCH HAIL
06/12/01 NOBLES
0654 PM CROOKS SD 1 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
0655 PM 1 E HARTFORD SD 1.75 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
0657 PM CROOKS SD 1 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
0658 PM SIOUX FALLS SD 1 INCH HAIL
06/12/01 MINNEHAHA
0701 PM SIOUX FALLS SD 1.75 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0701 PM SIOUX FALLS SD .88 INCH HAIL
06/12/01 MINNEHAHA
0702 PM SIOUX FALLS SD 1.25 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0702 PM SIOUX FALLS SD 1.75 INCH HAIL
06/12/01 MINNEHAHA
0703 PM SIOUX FALLS SD 1.25 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0705 PM SIOUX FALLS SD .75 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0705 PM SIOUX FALLS SD 1.75 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY PUBLIC.
0706 PM (FSD)JOE FOSS FLD SIOUX F SD 1.25 INCH HAIL
06/12/01 MINNEHAHA OFFICIAL NWS OBSERVATION
0709 PM ROCK VLY IA .88 INCH HAIL
06/12/01 SIOUX REPORTED BY STORM
SPOTTER.
0711 PM SIOUX FALLS SD 1.75 INCH HAIL
06/12/01 MINNEHAHA
0712 PM 2 W GARRETSON SD TORNADO
06/12/01 MINNEHAHA REPORTED BY PUBLIC.
0713 PM SIOUX FALLS SD 2.5 INCH HAIL
06/12/01 MINNEHAHA
0715 PM ROCK VLY IA 1.75 INCH HAIL
06/12/01 SIOUX REPORTED BY STORM
SPOTTER.
0720 PM SIOUX FALLS SD 1 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY PUBLIC.
0723 PM SIOUX FALLS SD 1.75 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0724 PM SIOUX FALLS SD 1.75 INCH HAIL
06/12/01 LINCOLN
0724 PM SIOUX FALLS SD 1.75 INCH HAIL
06/12/01 LINCOLN REPORTED BY OFF-DUTY
NWS EMPLOYEE. NICKLE TO
GOLFBALL HAIL FROM
720PM TO 732PM.
0725 PM SIOUX FALLS SD 2.75 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY PUBLIC.
0729 PM 1 NE SIOUX FALLS SD .88 INCH HAIL
06/12/01 MINNEHAHA
0731 PM SIOUX FALLS SD 80 MPH TSTM GUST
06/12/01 LINCOLN REPORTED BY OFF-DUTY
NWS EMPLOYEE. STRONG
OUTFLOW WINDS AT THE
TAIL END OF THE HAIL
SHAFT...HEALTHY 8 INCH
DIAMETER TRUNK TREE
BLEW DOWN IN NEIGHBORS
YARD.
0733 PM 1 S BRANDON SD 1.75 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0735 PM SIOUX FALLS SD 1.75 INCH HAIL
06/12/01 MINNEHAHA
0736 PM ROCK RAPIDS IA .75 INCH HAIL
06/12/01 LYON
0741 PM SIOUX FALLS SD TORNADO
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT. TREES DOWN
AND VEHICLES DAMAGED.
0753 PM SHELDON IA 1 INCH HAIL
06/12/01 SIOUX
0757 PM SHELDON IA .88 INCH HAIL
06/12/01 SIOUX
0800 PM MAY CITY IA 1.75 INCH HAIL
06/12/01 OSCEOLA REPORTED BY STORM
SPOTTER.
0804 PM SHELDON IA 62 MPH TSTM GUST
06/12/01 SIOUX MEASURED BY AWOS
AUTOMATIC OBSERVING
EQUIPMENT.
0818 PM 5 NE FORESTBURG SD 1.75 INCH HAIL
06/12/01 SANBORN REPORTED BY STORM
SPOTTER.
0819 PM MILFORD IA .75 INCH HAIL
06/12/01 DICKINSON REPORTED BY MEDIA.
0835 PM BRIDGEWATER SD 1.75 INCH HAIL
06/12/01 MCCOOK REPORTED BY MEDIA.
0845 PM OCHEYEDAN IA 2.75 INCH HAIL
06/12/01 OSCEOLA REPORTED BY MEDIA.
0845 PM MAY CITY IA 1 INCH HAIL
06/12/01 OSCEOLA
0846 PM OCHEYEDAN IA 1 INCH HAIL
06/12/01 OSCEOLA REPORTED BY STORM
SPOTTER.
0848 PM 10 S LAKE PARK IA 1.75 INCH HAIL
06/12/01 DICKINSON REPORTED BY STORM
SPOTTER.
0850 PM LAKE PARK IA 1.75 INCH HAIL
06/12/01 DICKINSON REPORTED BY MEDIA.
0855 PM ROCK RAPIDS IA .75 INCH HAIL
06/12/01 LYON REPORTED BY STORM
SPOTTER.
0858 PM 10 W MILFORD IA 60 MPH TSTM GUST
06/12/01 DICKINSON REPORTED BY STORM
SPOTTER.
0858 PM 10 W MILFORD IA 1.75 INCH HAIL
06/12/01 DICKINSON REPORTED BY STORM
SPOTTER.
0859 PM LAKE PARK IA 1.75 INCH HAIL
06/12/01 DICKINSON REPORTED BY STORM
SPOTTER.
0902 PM HARRIS IA FLOOD
06/12/01 OSCEOLA WATER A FOOT DEEP ON
ROADS. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0909 PM 3 W LAKE PARK IA .75 INCH HAIL
06/12/01 DICKINSON REPORTED BY MEDIA.
0910 PM LAKE PARK IA .75 INCH HAIL
06/12/01 DICKINSON REPORTED BY MEDIA.
0920 PM SPIRIT LAKE IA 1.75 INCH HAIL
06/12/01 DICKINSON REPORTED BY STORM
SPOTTER.
0920 PM ELLSWORTH MN 1 INCH HAIL
06/12/01 NOBLES REPORTED BY STORM
SPOTTER.
0921 PM WAHPETON IA 1 INCH HAIL
06/12/01 DICKINSON REPORTED BY MEDIA.
0923 PM 10 SW JACKSON MN 1 INCH HAIL
06/12/01 JACKSON REPORTED BY STORM
SPOTTER.
0926 PM 1 S MONTGOMERY IA TORNADO
06/12/01 DICKINSON
0938 PM 7 S MELVIN IA .88 INCH HAIL
06/12/01 OSCEOLA REPORTED BY STORM
SPOTTER.
0944 PM 1 S VALLEY SPGS SD 65 MPH TSTM GUST
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
0945 PM OCHEYEDAN IA TORNADO
06/12/01 OSCEOLA
0946 PM SPIRIT LAKE IA TORNADO
06/12/01 DICKINSON ROPE TORNADO ON GROUND
WITH DEBRIS. REPORTED
BY MEDIA.
0946 PM SPIRIT LAKE IA 1.75 INCH HAIL
06/12/01 DICKINSON REPORTED BY MEDIA.
0950 PM IROQUOIS SD 1 INCH HAIL
06/12/01 KINGSBURY
0953 PM 6 E SPIRIT LAKE IA 1 INCH HAIL
06/12/01 DICKINSON REPORTED BY STORM CHASER.
1000 PM 6 E HOWARD SD WIND DAMAGE
06/12/01 MINER AN 8X10 FOOT METAL
SHED WAS BOOSTED BY
WINDS INTO NEARY TREES.
REPORTED BY STORM
SPOTTER.
1015 PM HARTFORD SD .88 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
1019 PM 6 S HARTFORD SD TORNADO
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
1028 PM CROOKS SD .75 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
1049 PM TEA SD 52 MPH TSTM GUST
06/12/01 LINCOLN REPORTED BY STORM
SPOTTER.
1050 PM SIOUX FALLS SD 75 MPH TSTM GUST
06/12/01 MINNEHAHA MEASURED BY MEDIA
EQUIPMENT.
1056 PM 2 W SIOUX FALLS SD WIND DAMAGE
06/12/01 MINNEHAHA BARN DESTROYED.
REPORTED BY EMERGENCY
MANAGEMENT.
1102 PM SIOUX FALLS SD 80 MPH TSTM GUST
06/12/01 MINNEHAHA REPORTED BY STORM
SPOTTER.
1156 PM MADISON SD .75 INCH HAIL
06/12/01 LAKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1156 PM COLTON SD 60 MPH TSTM GUST
06/12/01 MINNEHAHA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1220 AM FLANDREAU SD .75 INCH HAIL
06/13/01 MOODY REPORTED BY PUBLIC.
1239 AM CROOKS SD .88 INCH HAIL
06/13/01 MINNEHAHA
0110 AM GARRETSON SD 60 MPH TSTM GUST
06/13/01 MINNEHAHA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0127 AM 6 SW CHANDLER MN .75 INCH HAIL
06/13/01 MURRAY
0128 AM CHAMBERLAIN SD .75 INCH HAIL
06/13/01 BRULE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0131 AM CHAMBERLAIN SD .75 INCH HAIL
06/13/01 BRULE REPORTED BY PUBLIC.
0214 AM CHAMBERLAIN SD 1.75 INCH HAIL
06/13/01 BRULE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0638 AM 4 NE CANOVA SD 60 MPH TSTM GUST
06/13/01 MINER REPORTED BY PUBLIC.
WINDS WERE ACCOMPANIED
BY VERY HEAVY RAIN.
0645 AM 6 E HOWARD SD .88 INCH HAIL
06/13/01 MINER
0653 AM 2 SE WINFRED SD .75 INCH HAIL
06/13/01 LAKE REPORTED BY PUBLIC.
0700 AM MADISON SD 60 MPH TSTM GUST
06/13/01 LAKE REPORTED BY STORM
SPOTTER.
0734 AM BROOKINGS SD 1.75 INCH HAIL
06/13/01 BROOKINGS REPORTED BY MEDIA.
0744 AM 3 ENE CENTER SD 60 MPH TSTM GUST
06/13/01 MCCOOK REPORTED BY STORM
SPOTTER.Local storm report, Jun 13, 9:24 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
918 AM CDT WED JUN 13 2001
CORRECTED 524 PM AND 531 PM LINCOLN COUNTY SD REPORTS TO 724 PM AND 731 PM
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0417 PM 1 NE HARRIS IA 1 INCH HAIL
06/12/01 OSCEOLA REPORTED BY STORM
SPOTTER.
0428 PM OCHEYEDAN IA .75 INCH HAIL
06/12/01 OSCEOLA REPORTED BY PUBLIC.
0433 PM RUSHMORE MN 1 INCH HAIL
06/12/01 NOBLES REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0505 PM 1 N LUVERNE MN 1 INCH HAIL
06/12/01 ROCK REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0540 PM 7 NW HARTLEY IA .75 INCH HAIL
06/12/01 OBRIEN REPORTED BY MEDIA.
0543 PM 5 E MELVIN IA .75 INCH HAIL
06/12/01 OSCEOLA REPORTED BY STORM
SPOTTER.
0550 PM MAY CITY IA 1 INCH HAIL
06/12/01 OSCEOLA REPORTED BY MEDIA.
0603 PM INWOOD IA 1 INCH HAIL
06/12/01 LYON REPORTED BY STORM
SPOTTER.
0626 PM 1 S BRANDON SD .75 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0627 PM DELL RAPIDS SD .88 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
0634 PM COLTON SD .75 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
0640 PM 6 S TEA SD .75 INCH HAIL
06/12/01 LINCOLN REPORTED BY EMERGENCY
MANAGEMENT.
0641 PM ROCK RAPIDS IA .75 INCH HAIL
06/12/01 LYON
0645 PM ROCK VLY IA .88 INCH HAIL
06/12/01 SIOUX
0653 PM 5 W ELLSWORTH MN .75 INCH HAIL
06/12/01 NOBLES
0654 PM CROOKS SD 1 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
0655 PM 1 E HARTFORD SD 1.75 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
0657 PM CROOKS SD 1 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
0658 PM SIOUX FALLS SD 1 INCH HAIL
06/12/01 MINNEHAHA
0701 PM SIOUX FALLS SD 1.75 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0701 PM SIOUX FALLS SD .88 INCH HAIL
06/12/01 MINNEHAHA
0702 PM SIOUX FALLS SD 1.25 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0702 PM SIOUX FALLS SD 1.75 INCH HAIL
06/12/01 MINNEHAHA
0703 PM SIOUX FALLS SD 1.25 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0705 PM SIOUX FALLS SD .75 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0705 PM SIOUX FALLS SD 1.75 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY PUBLIC.
0706 PM (FSD)JOE FOSS FLD SIOUX F SD 1.25 INCH HAIL
06/12/01 MINNEHAHA OFFICIAL NWS OBSERVATION
0709 PM ROCK VLY IA .88 INCH HAIL
06/12/01 SIOUX REPORTED BY STORM
SPOTTER.
0711 PM SIOUX FALLS SD 1.75 INCH HAIL
06/12/01 MINNEHAHA
0712 PM 2 W GARRETSON SD TORNADO
06/12/01 MINNEHAHA REPORTED BY PUBLIC.
0713 PM SIOUX FALLS SD 2.5 INCH HAIL
06/12/01 MINNEHAHA
0715 PM ROCK VLY IA 1.75 INCH HAIL
06/12/01 SIOUX REPORTED BY STORM
SPOTTER.
0720 PM SIOUX FALLS SD 1 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY PUBLIC.
0723 PM SIOUX FALLS SD 1.75 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0724 PM SIOUX FALLS SD 1.75 INCH HAIL
06/12/01 LINCOLN
0724 PM SIOUX FALLS SD 1.75 INCH HAIL
06/12/01 LINCOLN REPORTED BY OFF-DUTY
NWS EMPLOYEE. NICKLE TO
GOLFBALL HAIL FROM
720PM TO 732PM.
0725 PM SIOUX FALLS SD 2.75 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY PUBLIC.
0729 PM 1 NE SIOUX FALLS SD .88 INCH HAIL
06/12/01 MINNEHAHA
0731 PM SIOUX FALLS SD 80 MPH TSTM GUST
06/12/01 LINCOLN REPORTED BY OFF-DUTY
NWS EMPLOYEE. STRONG
OUTFLOW WINDS AT THE
TAIL END OF THE HAIL
SHAFT...HEALTHY 8 INCH
DIAMETER TRUNK TREE
BLEW DOWN IN NEIGHBOR'S
YARD.
0733 PM 1 S BRANDON SD 1.75 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0735 PM SIOUX FALLS SD 1.75 INCH HAIL
06/12/01 MINNEHAHA
0736 PM ROCK RAPIDS IA .75 INCH HAIL
06/12/01 LYON
0741 PM SIOUX FALLS SD TORNADO
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT. TREES DOWN
AND VEHICLES DAMAGED.
0753 PM SHELDON IA 1 INCH HAIL
06/12/01 SIOUX
0757 PM SHELDON IA .88 INCH HAIL
06/12/01 SIOUX
0800 PM MAY CITY IA 1.75 INCH HAIL
06/12/01 OSCEOLA REPORTED BY STORM
SPOTTER.
0804 PM SHELDON IA 62 MPH TSTM GUST
06/12/01 SIOUX MEASURED BY AWOS
AUTOMATIC OBSERVING
EQUIPMENT.
0818 PM 5 NE FORESTBURG SD 1.75 INCH HAIL
06/12/01 SANBORN REPORTED BY STORM
SPOTTER.
0819 PM MILFORD IA .75 INCH HAIL
06/12/01 DICKINSON REPORTED BY MEDIA.
0835 PM BRIDGEWATER SD 1.75 INCH HAIL
06/12/01 MCCOOK REPORTED BY MEDIA.
0845 PM OCHEYEDAN IA 2.75 INCH HAIL
06/12/01 OSCEOLA REPORTED BY MEDIA.
0845 PM MAY CITY IA 1 INCH HAIL
06/12/01 OSCEOLA
0846 PM OCHEYEDAN IA 1 INCH HAIL
06/12/01 OSCEOLA REPORTED BY STORM
SPOTTER.
0848 PM 10 S LAKE PARK IA 1.75 INCH HAIL
06/12/01 DICKINSON REPORTED BY STORM
SPOTTER.
0850 PM LAKE PARK IA 1.75 INCH HAIL
06/12/01 DICKINSON REPORTED BY MEDIA.
0855 PM ROCK RAPIDS IA .75 INCH HAIL
06/12/01 LYON REPORTED BY STORM
SPOTTER.
0858 PM 10 W MILFORD IA 60 MPH TSTM GUST
06/12/01 DICKINSON REPORTED BY STORM
SPOTTER.
0858 PM 10 W MILFORD IA 1.75 INCH HAIL
06/12/01 DICKINSON REPORTED BY STORM
SPOTTER.
0859 PM LAKE PARK IA 1.75 INCH HAIL
06/12/01 DICKINSON REPORTED BY STORM
SPOTTER.
0902 PM HARRIS IA FLOOD
06/12/01 OSCEOLA WATER A FOOT DEEP ON
ROADS. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0909 PM 3 W LAKE PARK IA .75 INCH HAIL
06/12/01 DICKINSON REPORTED BY MEDIA.
0910 PM LAKE PARK IA .75 INCH HAIL
06/12/01 DICKINSON REPORTED BY MEDIA.
0920 PM SPIRIT LAKE IA 1.75 INCH HAIL
06/12/01 DICKINSON REPORTED BY STORM
SPOTTER.
0920 PM ELLSWORTH MN 1 INCH HAIL
06/12/01 NOBLES REPORTED BY STORM
SPOTTER.
0921 PM WAHPETON IA 1 INCH HAIL
06/12/01 DICKINSON REPORTED BY MEDIA.
0923 PM 10 SW JACKSON MN 1 INCH HAIL
06/12/01 JACKSON REPORTED BY STORM
SPOTTER.
0926 PM 1 S MONTGOMERY IA TORNADO
06/12/01 DICKINSON
0938 PM 7 S MELVIN IA .88 INCH HAIL
06/12/01 OSCEOLA REPORTED BY STORM
SPOTTER.
0944 PM 1 S VALLEY SPGS SD 65 MPH TSTM GUST
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
0945 PM OCHEYEDAN IA TORNADO
06/12/01 OSCEOLA
0946 PM SPIRIT LAKE IA TORNADO
06/12/01 DICKINSON ROPE TORNADO ON GROUND
WITH DEBRIS. REPORTED
BY MEDIA.
0946 PM SPIRIT LAKE IA 1.75 INCH HAIL
06/12/01 DICKINSON REPORTED BY MEDIA.
0950 PM IROQUOIS SD 1 INCH HAIL
06/12/01 KINGSBURY
0953 PM 6 E SPIRIT LAKE IA 1 INCH HAIL
06/12/01 DICKINSON REPORTED BY STORM CHASER.
1000 PM 6 E HOWARD SD WIND DAMAGE
06/12/01 MINER AN 8'X10' FOOT METAL
SHED WAS BOOSTED BY
WINDS INTO NEARY TREES.
REPORTED BY STORM
SPOTTER.
1015 PM HARTFORD SD .88 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
1019 PM 6 S HARTFORD SD TORNADO
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
1028 PM CROOKS SD .75 INCH HAIL
06/12/01 MINNEHAHA REPORTED BY EMERGENCY
MANAGEMENT.
1049 PM TEA SD 52 MPH TSTM GUST
06/12/01 LINCOLN REPORTED BY STORM
SPOTTER.
1050 PM SIOUX FALLS SD 75 MPH TSTM GUST
06/12/01 MINNEHAHA MEASURED BY MEDIA
EQUIPMENT.
1056 PM 2 W SIOUX FALLS SD WIND DAMAGE
06/12/01 MINNEHAHA BARN DESTROYED.
REPORTED BY EMERGENCY
MANAGEMENT.
1102 PM SIOUX FALLS SD 80 MPH TSTM GUST
06/12/01 MINNEHAHA REPORTED BY STORM
SPOTTER.
1156 PM MADISON SD .75 INCH HAIL
06/12/01 LAKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1156 PM COLTON SD 60 MPH TSTM GUST
06/12/01 MINNEHAHA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1220 AM FLANDREAU SD .75 INCH HAIL
06/13/01 MOODY REPORTED BY PUBLIC.
1239 AM CROOKS SD .88 INCH HAIL
06/13/01 MINNEHAHA
0110 AM GARRETSON SD 60 MPH TSTM GUST
06/13/01 MINNEHAHA REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0127 AM 6 SW CHANDLER MN .75 INCH HAIL
06/13/01 MURRAY
0128 AM CHAMBERLAIN SD .75 INCH HAIL
06/13/01 BRULE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0131 AM CHAMBERLAIN SD .75 INCH HAIL
06/13/01 BRULE REPORTED BY PUBLIC.
0214 AM CHAMBERLAIN SD 1.75 INCH HAIL
06/13/01 BRULE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0638 AM 4 NE CANOVASpecial weather statement, Jun 13, 11:28 AM CDT, 3 hours 37 minutes before
SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1128 AM CDT WED JUN 13 2001 *** THIS SIGNIFICANT WEATHER OUTLOOK FROM THE NATIONAL WEATHER SERVICE PERTAINS ONLY TO CONDITIONS ASSOCIATED WITH THUNDERSTORMS. *** .SYNOPSIS... THE ATMOSPHERE WILL SPEND THE AFTERNOON RECOVERING FROM THE STORMS LAST NIGHT. WITH WARM MOIST AIR RETURNING TO THE AREA THIS AFTERNOON ALONG WITH AFTERNOON HEATING...THE RISK FOR SEVERE WEATHER REMAINS FOR LATE THIS AFTERNOON AND OVERNIGHT. ANY SURFACE BOUNDARIES THAT SET UP THROUGH THE DAY WILL HELP TRIGGER THUNDERSTORM DEVELOPMENT. AT THIS TIME A SURFACE TROUGH AND NEARLY STATIONARY FRONT IS EXPECTED TO DEVELOP IN SOUTH CENTRAL SOUTH DAKOTA. THUNDERSTORMS SHOULD DEVELOP ALONG THE SURFACE TROUGH AND THEN MOVE EAST OVERNIGHT. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...STRONG WINDS...AND VERY HEAVY RAIN. THE THREAT FROM TORNADOS ALSO REMAINS...ESPECIALLY IN NORTHWEST IOWA AND ALONG THE MISSOURI RIVER IN SOUTHEAST SOUTH DAKOTA. SDZ065>071-IAZ001>003-012>014-020>022-031-032-NEZ013-014-140000- HUTCHINSON-TURNER-LINCOLN-LYON-OSCEOLA-DICKINSON-BON HOMME-YANKTON- CLAY-UNION-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-DIXON- DAKOTA-WOODBURY-IDA- INCLUDING THE CITIES OF...ROCK RAPIDS...SPIRIT LAKE...YANKTON...SIOUX CENTER... SPENCER...LE MARS...STORM LAKE...SIOUX CITY... 1128 AM CDT WED JUN 13 2001 * FORECAST THROUGH MIDNIGHT: SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THE STORMS ARE EXPECTED TO FIRST DEVELOP IN SOUTHEAST SOUTH DAKOTA AND EXTREME NORTHEAST NEBRASKA DURING THE AFTERNOON...BEFORE MOVING INTO NORTHWEST IOWA TOWARD EVENING. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. TORNADOES POSSIBLE. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS POSSIBLE AFTER 3 PM. MNZ071-072-080-081-089-090-140000- LINCOLN-LYON-MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SLAYTON...WORTHINGTON... 1128 AM CDT WED JUN 13 2001 * FORECAST THROUGH MIDNIGHT: SHOWERS WILL SOON END BY EARLY AFTERNOON IN SOUTHWEST MINNESOTA. DURING THE EVENING HOURS SHOWERS AND THUNDERSTORMS FROM SOUTH DAKOTA AND IOWA ARE EXPECTED TO MOVE INTO THE AREA. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS POSSIBLE AFTER 6 PM. SDZ038>040-050-052>064-MNZ097-098-140000- BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-PIPESTONE- BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-ROCK-GREGORY-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...HURON...BROOKINGS...PIPESTONE...CHAMBERLAIN... MITCHELL...SIOUX FALLS...LUVERNE... 1128 AM CDT WED JUN 13 2001 * FORECAST THROUGH MIDNIGHT: SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA THIS AFTERNOON. THE STORMS WILL BECOME MORE WIDESPREAD IN THE LATE AFTERNOON AND EVENING. * SIGNIFICANT WEATHER: SEVERE WINDS...GUSTS EQUAL TO OR GREATER THAN 58 MPH. LARGE HAIL...DIME SIZE OR LARGER. * SPOTTER ACTIVATION: SPOTTER ACTIVATION IS POSSIBLE AFTER 4 PM .
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:01 PM CDT | Severe Thunderstorm Warning | FSD | Kingsbury | 29 min |
| Jun 12, 7:11 PM CDT | Tornado Warning | FSD | Minnehaha | 34 min |
| Jun 12, 7:13 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 32 min |
| Jun 12, 7:14 PM CDT | Severe Thunderstorm Warning | FSD | Clay | 31 min |
| Jun 12, 7:22 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 23 min |
| Jun 12, 7:44 PM CDT | Tornado Warning | FSD | Minnehaha | 16 min |
| Jun 12, 7:45 PM CDT | Tornado Warning | FSD | Davison, Hanson, Hutchinson | 45 min |
| Jun 12, 7:50 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 25 min |
| Jun 12, 8:06 PM CDT | Severe Thunderstorm Warning | FSD | Sanborn | 24 min |
| Jun 12, 8:11 PM CDT | Tornado Warning | FSD | Beadle, Sanborn | 34 min |
| Jun 12, 8:28 PM CDT | Flash Flood Warning | FSD | Minnehaha | 92 min |
| Jun 12, 8:29 PM CDT | Tornado Warning | FSD | Hanson, Hutchinson, McCook | 31 min |
| Jun 12, 8:40 PM CDT | Severe Thunderstorm Warning | FSD | Kingsbury, Miner | 50 min |
| Jun 12, 8:50 PM CDT | Tornado Warning | FSD | Kingsbury, Miner | 25 min |
| Jun 12, 8:55 PM CDT | Tornado Warning | FSD | McCook | 35 min |
| Jun 12, 9:30 PM CDT | Tornado Warning | FSD | McCook | 45 min |
| Jun 12, 9:32 PM CDT | Severe Thunderstorm Warning | FSD | Brookings | 43 min |
| Jun 12, 9:37 PM CDT | Severe Thunderstorm Warning | FSD | Kingsbury | 38 min |
| Jun 12, 9:37 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 38 min |
| Jun 12, 9:55 PM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha | 3 hr |
| Jun 12, 9:57 PM CDT | Severe Thunderstorm Warning | FSD | Kingsbury | 33 min |
| Jun 12, 10:03 PM CDT | Tornado Warning | FSD | Minnehaha | 27 min |
| Jun 12, 10:10 PM CDT | Severe Thunderstorm Warning | FSD | Lake | 35 min |
| Jun 12, 10:11 PM CDT | Severe Thunderstorm Warning | FSD | Miner | 34 min |
| Jun 12, 10:15 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 30 min |
| Jun 12, 10:21 PM CDT | Tornado Warning | FSD | Minnehaha | 24 min |
| Jun 12, 10:27 PM CDT | Severe Thunderstorm Warning | FSD | Kingsbury | 48 min |
| Jun 12, 10:40 PM CDT | Severe Thunderstorm Warning | FSD | Miner | 35 min |
| Jun 12, 10:42 PM CDT | Tornado Warning | FSD | Minnehaha | 33 min |
| Jun 12, 10:46 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 29 min |
| Jun 12, 11:10 PM CDT | Severe Thunderstorm Warning | FSD | Lake | 35 min |
| Jun 12, 11:14 PM CDT | Severe Thunderstorm Warning | FSD | Miner | 16 min |
| Jun 12, 11:47 PM CDT | Severe Thunderstorm Warning | FSD | Lake, Moody | 28 min |
| Jun 13, 12:09 AM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 36 min |
| Jun 13, 12:10 AM CDT | Severe Thunderstorm Warning | FSD | Moody | 35 min |
| Jun 13, 12:42 AM CDT | Severe Thunderstorm Warning | FSD | Minnehaha | 33 min |
| Jun 13, 12:59 AM CDT | Flash Flood Warning | FSD | Minnehaha, Moody | 2 hr |
| Jun 13, 1:14 AM CDT | Severe Thunderstorm Warning | FSD | Brule | 46 min |
| Jun 13, 1:58 AM CDT | Severe Thunderstorm Warning | FSD | Brule | 32 min |
| Jun 13, 2:10 AM CDT | Severe Thunderstorm Warning | FSD | Gregory | 30 min |
| Jun 13, 2:38 AM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 37 min |
| Jun 13, 2:40 AM CDT | Severe Thunderstorm Warning | FSD | Brule, Charles Mix, Gregory | 35 min |
| Jun 13, 2:51 AM CDT | Severe Thunderstorm Warning | FSD | Beadle | 24 min |
| Jun 13, 3:02 AM CDT | Flash Flood Warning | FSD | Aurora, Beadle, Brule, Jerauld | 3 hr |
| Jun 13, 5:50 AM CDT | Severe Thunderstorm Warning | FSD | Hanson, Miner, Sanborn | 40 min |
| Jun 13, 5:50 AM CDT | Severe Thunderstorm Warning | FSD | Davison | 40 min |
| Jun 13, 6:31 AM CDT | Severe Thunderstorm Warning | FSD | Lake, Miner | 44 min |
| Jun 13, 7:16 AM CDT | Severe Thunderstorm Warning | FSD | Brookings, Lake, Moody | 29 min |
| Jun 13, 7:20 AM CDT | Severe Thunderstorm Warning | FSD | McCook, Minnehaha | 25 min |
| Jun 13, 7:43 AM CDT | Severe Thunderstorm Warning | FSD | Brookings | 32 min |
| Jun 13, 3:51 PM CDT | Severe Thunderstorm Warning | FSD | Brookings | 24 min |
| Jun 13, 4:27 PM CDT | Severe Thunderstorm Warning | FSD | Kingsbury | 33 min |
| Jun 13, 5:51 PM CDT | Severe Thunderstorm Warning | FSD | Moody | 24 min |
| Jun 13, 6:11 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Lincoln, Union | 49 min |
| Jun 13, 6:13 PM CDT | Severe Thunderstorm Warning | FSD | Moody | 32 min |
| Jun 13, 6:41 PM CDT | Severe Thunderstorm Warning | FSD | Brookings | 34 min |
| Jun 13, 6:59 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln, Union | 31 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.